Alert archive / California / Wind Advisories in 2020
Wind Advisory 7, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Feb 24, 2020, 12:09 PM PST for 4 counties in California. It took effect at Feb 25, 2020, 4:00 AM PST. It was in force for 56 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2020, 12:09 PM PST (20:09 UTC)
- In effect from
- Feb 25, 2020, 4:00 AM PST
- Expired
- Feb 27, 2020, 12:00 PM PST
- In force
- 56 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
578 WWUS76 KSGX 242009 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1209 PM PST Mon Feb 24 2020 CAZ048-055>057-065-250600- /O.NEW.KSGX.WI.Y.0007.200225T1200Z-200227T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs 1209 PM PST Mon Feb 24 2020 ...WIND ADVISORY IN EFFECT FROM 4 AM TUESDAY TO NOON PST THURSDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to 50 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills and San Gorgonio Pass Near Banning. * WHEN...From 4 AM Tuesday to noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Driving conditions could be hazardous at times for high-profile vehicles. * ADDITIONAL DETAILS...Stronger wind gusts will shift eastward with time, mainly affecting areas through and below the San Gorgonio Pass later Wednesday and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ050-058-250600- /O.NEW.KSGX.WI.Y.0007.200225T1800Z-200227T2000Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Julian, and Pine Valley 1209 PM PST Mon Feb 24 2020 ...WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO NOON PST THURSDAY... * WHAT...East winds 20 to 30 mph with gusts to 50 mph expected. Local gusts in wind prone areas to 70 mph are possible. * WHERE...Eastern San Diego County Valleys and San Diego County Mountains. * WHEN...From 10 AM Tuesday to noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Driving conditions could be hazardous at times for high-profile vehicles. * ADDITIONAL DETAILS...Strongest wind gusts are expected Wednesday morning and will be confined to coastal foothill areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
8 follow-up statements
715 WWUS76 KSGX 250443 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 843 PM PST Mon Feb 24 2020 CAZ048-055>057-065-251245- /O.CON.KSGX.WI.Y.0007.200225T1200Z-200227T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs 843 PM PST Mon Feb 24 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TUESDAY TO NOON PST THURSDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to 50 mph expected. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains, Riverside County Mountains, Santa Ana Mountains and Foothills and San Gorgonio Pass Near Banning. * WHEN...From 4 AM Tuesday to noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Driving conditions could be hazardous at times for high-profile vehicles. * ADDITIONAL DETAILS...Stronger wind gusts will shift eastward with time, mainly affecting areas through and below the San Gorgonio Pass later Wednesday and Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ050-058-251245- /O.CON.KSGX.WI.Y.0007.200225T1800Z-200227T2000Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Julian, and Pine Valley 843 PM PST Mon Feb 24 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TUESDAY TO NOON PST THURSDAY... * WHAT...East winds 20 to 30 mph with gusts to 50 mph expected. Local gusts in wind prone areas to 70 mph are possible. * WHERE...Eastern San Diego County Valleys and San Diego County Mountains. * WHEN...From 10 AM Tuesday to noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Driving conditions could be hazardous at times for high-profile vehicles. * ADDITIONAL DETAILS...Strongest wind gusts are expected Wednesday morning and will be confined to coastal foothill areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
205 WWUS76 KSGX 251020 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 220 AM PST Tue Feb 25 2020 CAZ048-055>057-065-252200- /O.CON.KSGX.WI.Y.0007.200225T1200Z-200227T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs 220 AM PST Tue Feb 25 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to 40 mph expected, strongest this morning and Wednesday morning. * WHERE...San Gorgonio Pass Near Banning, Santa Ana Mountains and Foothills, Riverside County Mountains, San Bernardino County Mountains and San Bernardino and Riverside County Valleys-The Inland Empire. Strongest winds in foothills and portions of adjacent valleys. * WHEN...Until noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ050-058-252200- /O.CON.KSGX.WI.Y.0007.200225T1800Z-200227T2000Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Julian, and Pine Valley 220 AM PST Tue Feb 25 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO NOON PST THURSDAY... * WHAT...East winds 20 to 30 mph with gusts to 50 mph expected, strongest Wednesday morning. * WHERE...San Diego County Valleys and San Diego County Mountains. Strongest winds in foothills and portions of adjacent valleys. * WHEN...From 10 AM this morning to noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
315 WWUS76 KSGX 252206 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 206 PM PST Tue Feb 25 2020 CAZ048-055>057-065-260615- /O.CON.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs 206 PM PST Tue Feb 25 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph expected, strongest tonight into Wednesday morning. * WHERE...San Gorgonio Pass Near Banning, Santa Ana Mountains and Foothills, Riverside County Mountains, San Bernardino County Mountains and San Bernardino and Riverside County Valleys-The Inland Empire. Strongest winds in foothills and portions of adjacent valleys. * WHEN...Until noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ050-058-260615- /O.CON.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Julian, and Pine Valley 206 PM PST Tue Feb 25 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY... * WHAT...East winds 20 to 30 mph with gusts to 50 mph expected, strongest tonight into Wednesday morning. * WHERE...San Diego County Valleys and San Diego County Mountains. Strongest winds in foothills and portions of adjacent valleys. * WHEN...Until noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
798 WWUS76 KSGX 260446 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 846 PM PST Tue Feb 25 2020 CAZ048-055>057-065-261300- /O.CON.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Idyllwild-Pine Cove, Banning, and Desert Hot Springs 846 PM PST Tue Feb 25 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY... * WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph expected, strongest overnight into Wednesday morning. * WHERE...San Gorgonio Pass Near Banning, Santa Ana Mountains and Foothills, Riverside County Mountains, San Bernardino County Mountains and San Bernardino and Riverside County Valleys-The Inland Empire. Strongest winds in foothills and portions of adjacent valleys. * WHEN...Until noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ050-058-261300- /O.CON.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Escondido, El Cajon, San Marcos, La Mesa, Santee, Poway, Julian, and Pine Valley 846 PM PST Tue Feb 25 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY... * WHAT...East winds 20 to 30 mph with gusts to 50 mph expected, strongest overnight into Wednesday morning. * WHERE...San Diego County Valleys and San Diego County Mountains. Strongest winds in foothills and portions of adjacent valleys. * WHEN...Until noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
137 WWUS76 KSGX 261008 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 208 AM PST Wed Feb 26 2020 CAZ050-058-261815- /O.UPG.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/ /O.NEW.KSGX.HW.W.0005.200226T1008Z-200227T0000Z/ /O.NEW.KSGX.WI.Y.0008.200227T0000Z-200227T2000Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of San Marcos, Poway, Julian, and Pine Valley 208 AM PST Wed Feb 26 2020 ...HIGH WIND WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON PST THURSDAY... * WHAT...For the High Wind Warning, east winds 30 to 40 mph with gusts to 75 mph. Isolated gusts to 90 mph early this morning. For the Wind Advisory, east winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Diego County Valleys and San Diego County Mountains. * WHEN...For the High Wind Warning, until 4 PM PST this afternoon. For the Wind Advisory, from 4 PM this afternoon to noon PST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... The winds will make driving difficult...especially for motorists with high profile vehicles. Watch for broken tree limbs and downed power lines. && $$ CAZ048-055>057-065-261815- /O.CON.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning- Including the cities of Moreno Valley, Fontana, Idyllwild-Pine Cove, and Banning 208 AM PST Wed Feb 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY... * WHAT...Northeast winds 20 to 30 mph with gusts to 55 mph. * WHERE...San Gorgonio Pass Near Banning, Santa Ana Mountains and Foothills, Riverside County Mountains, San Bernardino County Mountains and San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...Until noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... The winds will make driving difficult...especially for motorists with high profile vehicles. Watch for broken tree limbs and downed power lines. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
367 WWUS76 KSGX 262036 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 1236 PM PST Wed Feb 26 2020 CAZ050-058-270000- /O.CON.KSGX.HW.W.0005.000000T0000Z-200227T0000Z/ /O.CON.KSGX.WI.Y.0008.200227T0000Z-200227T2000Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of San Marcos, Poway, Julian, and Pine Valley 1236 PM PST Wed Feb 26 2020 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO NOON PST THURSDAY... * WHAT...For the High Wind Warning, east winds 30 to 40 mph with gusts to 75 mph. For the Wind Advisory, east winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...San Diego County Valleys and San Diego County Mountains. * WHEN...For the High Wind Warning, until 4 PM PST this afternoon. For the Wind Advisory, from 4 PM this afternoon to noon PST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ048-055>057-065-270000- /O.CON.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning- Including the cities of Moreno Valley, Fontana, Idyllwild-Pine Cove, and Banning 1236 PM PST Wed Feb 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY... * WHAT...Northeast winds 20 to 30 mph with gusts to 55 mph. * WHERE...San Gorgonio Pass Near Banning, Santa Ana Mountains and Foothills, Riverside County Mountains, San Bernardino County Mountains and San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...Until noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego Small
599 WWUS76 KSGX 270008 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 408 PM PST Wed Feb 26 2020 CAZ050-058-270815- /O.EXP.KSGX.HW.W.0005.000000T0000Z-200227T0000Z/ /O.CON.KSGX.WI.Y.0008.000000T0000Z-200227T2000Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of San Marcos, Poway, Julian, and Pine Valley 408 PM PST Wed Feb 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY... * WHAT...East winds 15 to 25 mph with gusts to 50 mph. * WHERE...Windiest conditions through and below mountain passes and canyons, including along Interstate 8. * WHEN...Through noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ048-055>057-065-270815- /O.CON.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning- Including the cities of Moreno Valley, Fontana, Idyllwild-Pine Cove, and Banning 408 PM PST Wed Feb 26 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST THURSDAY... * WHAT...Northeast winds 20 to 30 mph with gusts to 50 mph. * WHERE...Windiest conditions through and below mountain passes and canyons, including the San Gorgonio Pass. * WHEN...Through noon PST Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
801 WWUS76 KSGX 271031 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 231 AM PST Thu Feb 27 2020 CAZ048-055>057-065-271845- /O.CON.KSGX.WI.Y.0007.000000T0000Z-200227T2000Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Riverside County Mountains- Santa Ana Mountains and Foothills-San Gorgonio Pass Near Banning- Including the cities of Moreno Valley, Fontana, Idyllwild-Pine Cove, and Banning 231 AM PST Thu Feb 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Northeast winds 10 to 15 mph with gusts to 30 mph. * WHERE...San Gorgonio Pass Near Banning, Santa Ana Mountains and Foothills, Riverside County Mountains, San Bernardino County Mountains and San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...Until noon PST today. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ050-058-271845- /O.CON.KSGX.WI.Y.0008.000000T0000Z-200227T2000Z/ San Diego County Valleys-San Diego County Mountains- Including the cities of Poway, Julian, and Pine Valley 231 AM PST Thu Feb 27 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...East winds 10 to 20 mph with gusts to 40 mph. * WHERE...San Diego County Valleys and San Diego County Mountains. * WHEN...Until noon PST today. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Feb 24, 9:28 AM PST, 2 hours 41 minutes earlier.
Area forecast discussion, Feb 24, 9:28 AM PST, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service San Diego CA 928 AM PST Mon Feb 24 2020 .SYNOPSIS... Fair and warmer weather is expected this week under building high pressure and offshore flow. After areas of low clouds west of the mountains this morning, skies will be mostly clear. Gusty east to northeast winds are expected through passes and along coastal foothill areas Tuesday through Thursday. Our next chance for showers comes late Sunday into Monday. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Low clouds were gradually clearing over SE San Diego County this morning, while skies were clear over the remainder of the CWA. The 12Z Miramar sounding had a stepped inversion based near 2300 Ft MSL. The sfc pressure gradients were weak and trending offshore. Wind reports were light. No forecast changes this morning. From previous discussion... High pressure aloft begins to amplify along the West Coast over the next few days. An offshore pressure gradient develops tonight and continues through Friday. This will sweep away any low clouds and bring mostly clear weather for several days. Early Tuesday will feature a more northerly flow pattern, where places like Rialto will get the strongest winds below the Cajon Pass. On Wednesday the flow turns more easterly promising strongest winds in foothills of Riverside and San Diego Counties. Top gusts look like 35 mph Tuesday and 40+ mph Wednesday. Offshore flow weakens a bit Thursday and Friday, but still enough to keep coastal clouds away. The combination of stronger high pressure aloft and the offshore flow will boost temperatures Tuesday through Friday. Max temps on these days are forecast to be 8-15F above average in some areas west of the mountains. That will mean lots of 80s in the coastal basin and lower desert. Min temps will cool efficiently under clear skies and where winds calm. Of course the foothills and the breezier areas will stay mixed and quite mild. A big pattern change appears for this coming weekend. A low pressure trough will sag down the West Coast and a shortwave trough appears to rotate out in the ocean and blast right through SoCal Sunday and Monday. The behavior of it looks a lot like the storm system from this past weekend. Right now the models seem to bring in the precip later Sunday into at least early Monday, but as usual there are differences in timing and intensity between all model guidance. And as usual, we'll gain greater focus as we approach the weekend. Stay tuned. && .AVIATION... 241610Z...Coast/Valleys...Patchy low clouds based around 1500 feet MSL with tops near 2000 feet MSL KSAN to KNRS. Local visibilities 3- 5SM in fog. Low clouds slowly dissipating through mid-morning for mostly clear skies and unrestricted visibilities. Increasing northeast winds to around 25 knots with higher gusts through canyons and passes, moderate to strong up and downdrafts, and wind shear near the mountains. Risk of low clouds at the coastal airfields tonight into Tuesday morning is low, so confidence in clear skies and unrestricted visibilities is high. Mountains/Deserts...Mostly clear with unrestricted visibility through Tuesday. Increasing northeast winds to around 25 knots with higher gusts through canyons and passes, moderate to strong up and downdrafts, wind shear near the mountains. && .MARINE... No hazardous marine weather is expected through Thursday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC...10/MM AVIATION/MARINE...Small
Nearby
Wind Advisories in California, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.